C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 3F WITH STIFFENING STYLET WIRE SL 65CM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that prior to the application of chemotherapy, a flush was performed (salinization) and a microhole was observed in the catheter, with saline solution leaking into the dressing.
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reeq3692 showed seven other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that prior to the application of chemotherapy, a flush was performed (salinization) and a microhole was observed in the catheter, with saline solution leaking into the dressing.Add info received: was there any harm to the patient/health worker? (detail).Ans: patient still under treatment, will probably need new central venous access.Was there a need for medical and/or surgical intervention due to the event (imaging exams, surgery, medication administration, etc)? (detail).Answer: no.Was the catheter fracture internal to the patient or external? ans: external rupture in the hub/catheter body connection.Has the catheter been removed? has a new catheter been placed? ans: ruptured catheter was returned and reported to the quality department, patient was subjected to a new catheter.What type of catheter fixation was used? ans: tegaderm and iv-fix.What medication was being administered? not applicable.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: previous complaints, patient severity, applicable manufacturing records, submitted photograph, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a catheter leak was inconclusive with the provided information.A photograph was provided which depicted a per-q-cath picc.The catheter was pictured within a clear plastic bag.No observable evidence could confirm the customer event or suggest a potential root cause.A review of the manufacture records associated with the provided lot number found no potential cause identified during product manufacture.Should the physical sample be returned at a later time, this investigation will be updated.This event will be recorded for future trending and monitoring of this complaint type.H3 other text : evaluation findings are in section h.11.